MAUDE Adverse Event Report: CONMED Y-KNOT RC ALL-SUTURE ANCHOR, WITH THREE NO. 2 HI-FI SUTURES; ANCHOR, BONE-IMPLANTED, SOFT-TISSUE, NON-BIODEGRADABLE

CONMED Y-KNOT RC ALL-SUTURE ANCHOR, WITH THREE NO. 2 HI-FI SUTURES; ANCHOR, BONE-IMPLANTED, SOFT-TISSUE, NON-BIODEGRADABLE
Model Number YRC03
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The used device was returned to conmed for evaluation.Upon visual inspection, it was found that the device had a broken tip; the driver's fork was bent and broken.The likely cause of this failure is the application of excessive force to the device.This is a technique dependent device.A review of the manufacturing documents verified the device was produced per current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified at the time of manufacture.A review of this lot number, with (b)(4) devices manufactured, showed no other complaint for this lot product and event description.(b)(4).The instructions for use advises the user of the following.Pull the driver straight out of bone.Do not rotate or oscillate driver about its axis during removal, or breakage of driver tip and/or anchor may result.Inspect instruments prior to use to ensure they are in good physical condition and function properly.There should be no loose, broken or misaligned parts.Inspect instruments after use to ensure they have not been damaged.Avoid unintended contact with other surgical instruments during use to prevent damage or breakage.Avoid lateral loading while inserting y-knot anchors.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the user facility that during a rc repair, one of the metal tips of the yrc03 driver broke off and the implant pulled out.The broken metal tip was retrieved with a grasper.The procedure was completed with an alternate yrc03 with a 7-minute surgical delay.No patient injury was reported.Upon gathering additional information, the reporter stated that no additional treatment or hospital stay was required due to this incident and the patient was recovering as expected.This report is raised on the basis of a reported malfunction with potential for injury with recurrence.

Brand Name
Y-KNOT RC ALL-SUTURE ANCHOR, WITH THREE NO. 2 HI-FI SUTURES
Common Device Name
ANCHOR, BONE-IMPLANTED, SOFT-TISSUE, NON-BIODEGRADABLE
Manufacturer (Section D)
CONMED
11311 concept blvd.
largo FL 33773
MDR Report Key7363811
Report Number1017294-2018-00039
Device Sequence Number113067
Product Code MBI
UDI-Device Identifier20845854080556
UDI-Public(01)20845854080556(17)210627(30)1(10)760335
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K133224
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/27/2021
Device Model NumberYRC03
Device Catalogue NumberYRC03
Device Lot Number760335
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2018
Initial Report FDA Received Date03/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR